Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 38, NWS Pittsburgh, PA

May 29, 2012Clarion County, Forest County, Venango County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at May 29, 2012, 12:32 PM EDT for Clarion County, Forest County, Venango County, Pennsylvania. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2012, 12:32 PM EDT (16:32 UTC)
Expired
May 29, 2012, 1:30 PM EDT
In force
58 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Clarion County, PA, Forest County, PA, Venango County, PA

The radar

The State College radar (KCCX), 125 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 12:49 PM EDTHAIL 0.75Venus, PA
May 29, 1:12 PM EDTTSTM WND DMG5 W Venus, PATREES REPORTED DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 10:27 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

165 
WUUS51 KPBZ 291632
SVRPBZ
PAC031-053-121-291730-
/O.NEW.KPBZ.SV.W.0038.120529T1632Z-120529T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1232 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
  FOREST COUNTY IN NORTHWEST PENNSYLVANIA...
  EAST CENTRAL VENANGO COUNTY IN NORTHWEST PENNSYLVANIA...

* UNTIL 130 PM EDT

* AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 9 MILES WEST OF
  FRYBURG...MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  FRYBURG...            TIONESTA...           WEST HICKORY...
  KELLETTVILLE...       MARIENVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT 
TUESDAY EVENING FOR WESTERN PENNSYLVANIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4146 7903 4127 7962 4142 7963 4163 7934
TIME...MOT...LOC 1632Z 236DEG 21KT 4135 7958

$$


98
1 follow-up statement
294 
WWUS51 KPBZ 291653
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1253 PM EDT TUE MAY 29 2012

PAC031-053-121-291730-
/O.CON.KPBZ.SV.W.0038.000000T0000Z-120529T1730Z/
CLARION PA-FOREST PA-VENANGO PA-
1253 PM EDT TUE MAY 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR VENANGO...FOREST AND CLARION COUNTIES...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
FRYBURG...MOVING NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  FRYBURG...            TIONESTA...           WEST HICKORY...
  KELLETTVILLE...       MARIENVILLE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4146 7903 4132 7952 4151 7951 4163 7934
TIME...MOT...LOC 1653Z 236DEG 21KT 4143 7941

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:37 AM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, May 29, 10:37 AM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1037 AM EDT TUE MAY 29 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SHOWERS AND
THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BECOME SEVERE. A
BREAK FROM SHOWERS AND STORMS IS ANTICIPATED FOR THE MID-WEEK
BEFORE A MORE ORGANIZED LOW PRESSURE SPREADS WIDESPREAD RAINFALL
AND MUCH COOLER WEATHER BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1030AM UPDATE...
SEVERE THUNDERSTORM WATCH POSTED FOR MUCH OF THE COUNTY WARNING
AREA. THUNDERSTORMS ARE BECOMING MORE NUMEROUS AS THE CAP IS
BREAKING.

STRONG TO SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT
ARE ANTICIPATED TO REACH EASTERN OHIO BY 15Z AND BY 18Z ACROSS
WESTERN PA.

WITH WARM AIR ADVECTION AHEAD OF THE COLD FRONT AND
CLOUD COVERAGE INCREASING MAKES FOR A CHALLENGING TEMP FORECAST
TODAY. HIGH TEMPS TODAY ARE CLOSEST TO THE WARMER MAV GUIDANCE,
RANGING FROM THE LOWER TO MID 80S ACROSS MUCH OF THE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THERE IS ECMWF/GFS/NAM AGREEMENT THAT THE COLD FRONT WILL PUSH
EAST OF THE AREA TONIGHT AND USHER A DRIER AND MORE SEASONABLE AIR
MASS INTO THE AREA IN ITS WAKE. CONVECTION WILL MOSTLY DIMINISH THIS
EVENING, WITH SCHC OF THUNDER LINGERING UNTIL 06Z AND THE FORECAST
BECOMING DRY BY 12Z WED. LOWS TONIGHT ARE A MAV/MET BLEND, RANGING
FROM THE UPPER 50S TO LOWER 60S ACROSS THE AREA.

THERE IS SOME UNCERTAINTY ON WEDNESDAY IN REGARDS TO LINGERING
SHOWERS DEVELOPING EAST OF PITTSBURGH IN THE AFTERNOON. WEAK VORT
ENERGY CROSSING THE AREA IN A ZONAL MID-LEVEL FLOW MAY CONTRIBUTE
TO DIURNALLY DRIVEN SHOWERS ALONG THE RIDGES. CONFIDENCE IS LOW IN
THIS FEATURE CROSSING THE AREA, THUS, ONLY A SCHC OF SHOWERS ON
WEDNESDAY. COLD AIR ADVECTION ALOFT WILL BE ONGOING, WITH 850MB
TEMPS DECREASING TO 11-13C BY 00Z THURSDAY. DESPITE CAA, THE CORE
OF THE COOLEST WILL AIR REMAIN ACROSS THE GREAT LAKES ON THURSDAY
AND THUS HIGHS WILL BE AROUND 5 DEGREES ABOVE NORMAL. HIGH PRESSURE
WILL CROSS THE GREAT LAKES THURSDAY NIGHT AND AID IN RADIATIONAL
COOLING THAT WILL PROVIDE SEASONABLE TEMPERATURES FOR LOWS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...
- SHARP COOL DOWN LATE WEEK INTO THE WEEKEND
- NEEDED RAINFALL FRIDAY AND SATURDAY
- WARMING TREND BACK TO SEASONAL VALUES BY SUNDAY

CONFIDENCE ABOVE AVERAGE FOR THE LONG RANGE WITH GOOD AGREEMENT
AMONGST THE GFS AND ECMWF OPERATIONAL MODELS AND THEIR RESPECTIVE
ENSEMBLE MEANS.  BOTH RIDE A CYCLONE /-3 STANDARD DEVIATIONS OFF THE
GEFS/ UP THE OHIO VALLEY SPREADING WIDESPREAD RAINFALL TO THE AREA
FRIDAY INTO SATURDAY.  THIS PATTERN IS MORE CHARACTERISTIC IN WINTER
AND SPRING THAN THE FIRST DAYS OF THE NEWLY INDOCTRINATED
METEOROLOGICAL SUMMER.  RAISED POPS OVER THE ENTIRE AREA FRIDAY WITH
NUMBERS PUSHING 80% AS GIVEN BY THE CONSENSUS STATISTICAL GUIDANCE.
GEFS PLUMES AT PITTSBURGH INDICATE AROUND AN INCH OF RAINFALL WITH
THIS SYSTEM.  AS THE LOW WEAKENS AS IT CONTINUES A NE TRAJECTORY
INTO SRN ONTARIO...GUSTY WINDS ARE NOT FORESEEN ON THE BACKSIDE AT
THIS JUNCTURE.  DUE TO ABUNDANCE OF CLOUDS...LOOK FOR THE MERCURY TO
STAY IN THE 60S FOR MOST LOCATIONS FRIDAY AND SATURDAY.

EVEN WITH THE UPPER AIR SYSTEM EXODUS SATURDAY...A FULL LATITUDE
TROF DEVELOPS FOR THE BALANCE OF THE FORECAST.  CONFIDENCE IN THE
OUT PERIODS /DAYS 6 AND 7/ DECREASES...BECAUSE OF WEAK IMPULSES
CROSSING AND THE TIMING CHALLENGES NEARLY 200 HRS IN THE FUTURE.
TEMPERATURES RETURN TO NORMAL BENCHMARKS FOR EARLY JUNE SUNDAY AND
MONDAY.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
THUNDERSTORMS CONTINUE TO THRIVE IN THE MOISTURE-LADEN ENVIRONMENT
ALONG AND AHEAD OF A COLD FRONT THAT EXTENDS FROM LONDON ONTARIO
TO ABOUT DAYTON OHIO AS OF 10Z. THE FRONT WILL CONTINUE TO EDGE
EASTWARD THROUGH THE MORNING HOURS...WITH EXTRAPOLATION GETTING TO
INTO AND THROUGH EACH TERMINAL JUST AN HOUR OR TWO FASTER THAN
PREVIOUSLY FORECAST. RADAR EXTRAPOLATION COMPARES FAVORABLY WITH
NAM OUTPUT...SO IT WAS LARGELY USED TO TIME THE LINE OF
THUNDERSTORMS THROUGH THE AREA. GUSTS/SQUALLS ARE LIKELY ALONG THE
FRONT AS IT PASSES...BUT WILL BE LARGELY DEPENDENT UPON HOW
COHERENT THE FRONT IS AS IT RUNS THROUGH THE AREA. AS A
RESULT...STRONG WINDS WERE NOT INCLUDED IN THE TAFS AT THE
MOMENT...HOWEVER THEY WILL LIKELY NEED TO BE CONSIDERED ONCE
THUNDERSTORMS GET CLOSER TO ANY OF THE SITES. FRIES

.OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY...
FRONT WILL PUSH EAST OF REGION BY TUESDAY NIGHT WITH IMPROVING
CONDITIONS TO GENERAL VFR. ON WEDNESDAY SECONDARY COLD FRONT WILL
CROSS REGION WITH ONLY A SLIGHT CHANCE FOR A SHOWER OR STORM WITH
GENERAL VFR. VFR THURSDAY UNDER SURFACE RIDGE. LOW PRESSURE
APPROACHES LATE THURSDAY NIGHT AND WILL SPREAD PRECIPITATION AND
RESTRICTIONS ACROSS REGION FRIDAY INTO SATURDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, May 29, 10:46 AM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1046 AM EDT TUE MAY 29 2012

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073>076-WVZ001>004-012-021-022-301500-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-
FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
1046 AM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THE MAIN THREATS WITH THUNDERSTORMS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ001-WVZ023-041-301500-
GARRETT-PRESTON-TUCKER-
1046 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE OHIO VALLEY TODAY AND BRING THE
POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON
INTO THE EVENING. THE MAIN THREATS WITH THUNDERSTORMS WILL BE
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, May 29, 11:53 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1153 AM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND GST     MARS                    40.70N  80.01W
05/29/2012  M63 MPH          BUTLER             PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200468

JD
Local storm report, May 29, 12:06 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1206 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HAIL             ALIQUIPPA               40.59N  80.32W
05/29/2012  U0.25 INCH       BEAVER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1039 AM 05/29/2012 AND 1054 AM
            05/29/2012

1118 AM     HAIL             GREENVILLE              41.41N  80.36W
05/29/2012  U1.00 INCH       MERCER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1103 AM 05/29/2012 AND 1118 AM
            05/29/2012

1121 AM     HAIL             MARS                    40.71N  80.02W
05/29/2012  U0.50 INCH       BUTLER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1106 AM 05/29/2012 AND 1121 AM
            05/29/2012

1121 AM     HAIL             7 E ZELIENOPLE          40.79N  80.01W
05/29/2012  M0.50 INCH       BUTLER             PA   TRAINED SPOTTER

1125 AM     HAIL             GREENVILLE              41.41N  80.36W
05/29/2012  U0.88 INCH       MERCER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1110 AM 05/29/2012 AND 1125 AM
            05/29/2012

1126 AM     HAIL             MARS                    40.71N  80.02W
05/29/2012  U0.50 INCH       BUTLER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1111 AM 05/29/2012 AND 1126 AM
            05/29/2012

1129 AM     HAIL             HADLEY                  41.43N  80.20W
05/29/2012  U0.50 INCH       MERCER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1114 AM 05/29/2012 AND 1129 AM
            05/29/2012

1131 AM     HAIL             GREENVILLE              41.41N  80.38W
05/29/2012  M1.75 INCH       MERCER             PA   TRAINED SPOTTER

1135 AM     TSTM WND GST     MARS                    40.71N  80.02W
05/29/2012  M63 MPH          BUTLER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1120 AM 05/29/2012 AND 1135 AM
            05/29/2012

1135 AM     TSTM WND GST     MARS                    40.70N  80.01W
05/29/2012  M63 MPH          BUTLER             PA   TRAINED SPOTTER

1146 AM     HAIL             MERCER                  41.23N  80.23W
05/29/2012  U0.50 INCH       MERCER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1131 AM 05/29/2012 AND 1146 AM
            05/29/2012

1147 AM     HAIL             SANDY LAKE              41.34N  80.04W
05/29/2012  U0.88 INCH       MERCER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1132 AM 05/29/2012 AND 1147 AM
            05/29/2012

1148 AM     HAIL             MERCER                  41.23N  80.23W
05/29/2012  U0.25 INCH       MERCER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1133 AM 05/29/2012 AND 1148 AM
            05/29/2012

1149 AM     HAIL             MERCER                  41.23N  80.23W
05/29/2012  U0.25 INCH       MERCER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1134 AM 05/29/2012 AND 1149 AM
            05/29/2012

1151 AM     HAIL             CABOT                   40.79N  79.75W
05/29/2012  U1.00 INCH       BUTLER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1136 AM 05/29/2012 AND 1151 AM
            05/29/2012

1154 AM     HAIL             SANDY LAKE              41.34N  80.04W
05/29/2012  U0.50 INCH       MERCER             PA   PUBLIC

            EVENT OCCURRED BETWEEN 1139 AM 05/29/2012 AND 1154 AM
            05/29/2012

&&

EVENT NUMBER PBZ0000000 PBZ0000000 PBZ0000000 PBZ1200467 PBZ0000000
PBZ0000000 PBZ0000000 PBZ1200466 PBZ0000000 PBZ1200468 PBZ0000000
PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000 PBZ0000000
Special weather statement, May 29, 12:08 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1208 PM EDT TUE MAY 29 2012

OHZ049-050-059-PAZ029-031-WVZ002>004-291715-
BELMONT OH-BROOKE WV-GREENE PA-HARRISON OH-JEFFERSON OH-MARSHALL
WV-OHIO WV-WASHINGTON PA-
1208 PM EDT TUE MAY 29 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
BELMONT...HARRISON...JEFFERSON...GREENE...WASHINGTON...OHIO...
MARSHALL AND BROOKE...

AT 1206 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 4 MILES WEST OF BRIDGEPORT...MOVING
NORTHEAST AT 30 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
SMALL HAIL AND WIND GUSTS TO 50 MPH. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  MCMECHEN...           GLENDALE...           BENWOOD...
  SHADYSIDE...          SAINT CLAIRSVILLE...  NEW ATHENS...
  FLUSHING...           CADIZ...              BELLAIRE...
  SHERRARD...           BRIDGEPORT...         ADENA...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.

&&

LAT...LON 4039 8037 3995 8044 3994 8084 4013 8115
      4038 8105
Local storm report, May 29, 12:11 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1211 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1211 PM     HAIL             NEW CASTLE              41.00N  80.35W
05/29/2012  M0.75 INCH       LAWRENCE           PA   PUBLIC

&&

EVENT NUMBER PBZ1200469
Local storm report, May 29, 12:13 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1213 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 AM     HAIL             STONEBORO               41.34N  80.11W
05/29/2012  M1.00 INCH       MERCER             PA   PUBLIC

&&

EVENT NUMBER PBZ1200470
Local storm report, May 29, 12:31 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1231 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     HAIL             2 WSW PLEASANTVILLE     41.58N  79.62W
05/29/2012  M1.00 INCH       VENANGO            PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200471

JD

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:14 AM EDTSevere Thunderstorm WarningPBZMercer31 min
May 29, 11:20 AM EDTSevere Thunderstorm WarningPBZButler25 min
May 29, 11:27 AM EDTSevere Thunderstorm WarningPBZMercer48 min
May 29, 11:52 AM EDTSevere Thunderstorm WarningPBZMercer, Venango38 min
May 29, 11:54 AM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion51 min
May 29, 12:38 PM EDTSpecial Weather StatementPBZAllegheny, Washington67 min
May 29, 1:03 PM EDTSpecial Weather StatementPBZJefferson27 min
May 29, 1:10 PM EDTSpecial Weather StatementPBZArmstrong, Westmoreland65 min
May 29, 1:14 PM EDTSevere Thunderstorm WarningPBZAllegheny46 min
May 29, 1:27 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Butler, Westmoreland33 min
May 29, 1:39 PM EDTSevere Thunderstorm WarningPBZArmstrong, Indiana36 min
May 29, 1:59 PM EDTSevere Thunderstorm WarningPBZArmstrong, Clarion, Indiana, Jefferson46 min
May 29, 2:03 PM EDTSpecial Weather StatementPBZFayette42 min
May 29, 2:15 PM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson30 min
May 29, 6:20 PM EDTSpecial Weather StatementPBZLawrence25 min
May 29, 6:39 PM EDTSpecial Weather StatementPBZButler51 min
May 29, 6:40 PM EDTSpecial Weather StatementPBZAllegheny50 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.